Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 88, NWS Denver/Boulder, CO

June 14, 2014Arapahoe County, Denver County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 14, 2014, 3:28 PM MDT for Arapahoe County, Denver County, Colorado. It was in force for 32 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2014, 3:28 PM MDT (21:28 UTC)
Expired
Jun 14, 2014, 4:00 PM MDT
In force
32 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Arapahoe County, CO, Denver County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:29 PM MDTHAIL 12 Nne Highlands Ranch, CO
Jun 14, 3:30 PM MDTHAIL 11 Sse Greenwood Village, CO
Jun 14, 3:30 PM MDTHAIL 22 Se Englewood, CO2 1/8 INCH HAIL
Jun 14, 3:32 PM MDTHAIL 1.751 Se Englewood, CO
Jun 14, 3:34 PM MDTHAIL 1.51 Se Englewood, CO
Jun 14, 3:35 PM MDTHAIL 13 Se Denver, CO
Jun 14, 3:44 PM MDTHAIL 14 Se Denver, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:29 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS55 KBOU 142128
SVRBOU
COC005-031-142200-
/O.NEW.KBOU.SV.W.0088.140614T2128Z-140614T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT SAT JUN 14 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  SOUTH CENTRAL DENVER COUNTY IN NORTHEAST COLORADO...

* UNTIL 400 PM MDT

* AT 327 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
  LITTLETON...OR 8 MILES SOUTH OF DENVER...MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN DENVER...WESTERN AURORA...SOUTHWESTERN CENTENNIAL...
  LITTLETON...ENGLEWOOD...GREENWOOD VILLAGE AND SHERIDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3957 10504 3964 10507 3972 10486 3957 10486
TIME...MOT...LOC 2127Z 252DEG 19KT 3961 10502 

HAIL...1.50IN
WIND...<50MPH

$$

BAKER
1 follow-up statement
424 
WWUS55 KBOU 142137
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
337 PM MDT SAT JUN 14 2014

COC005-031-142200-
/O.CON.KBOU.SV.W.0088.000000T0000Z-140614T2200Z/
ARAPAHOE CO-DENVER CO-
337 PM MDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHWESTERN ARAPAHOE AND SOUTH CENTRAL DENVER COUNTIES...

AT 334 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ENGLEWOOD...OR
6 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL. AT 332 PM MDT...A TRAINED WEATHER 
        SPOTTER REPORTED GOLFBALL SIZE HAIL IN SOUTHWEST DENVER. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...WESTERN AURORA...SOUTHWESTERN CENTENNIAL...
LITTLETON...ENGLEWOOD...GREENWOOD VILLAGE AND SHERIDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3957 10504 3964 10507 3972 10486 3957 10486
TIME...MOT...LOC 2134Z 239DEG 24KT 3964 10497 

HAIL...1.50IN
WIND...<50MPH

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:23 AM MDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 14, 10:23 AM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1023 AM MDT SAT JUN 14 2014

.UPDATE...
ISSUED AT 1023 AM MDT SAT JUN 14 2014

STRONG NORTHERLY WINDS AND DEW POINTS IN THE 40S AND 50S HAVE
SPREAD ACROSS MOST OF THE NORTHEASTERN COLORADO PLAINS AND METRO
AREAS BEHIND THIS MORNINGS COLD FRONT. CURRENTLY THE FRONT IS
HANGING UP OVER THE PALMER DIVIDE FROM ROXBOROUGH PARK SOUTHEAST
TO JUST SOUTH OF ELIZABETH. STRONG SOUTHWESTERLY WINDS DOWN THERE
WILL KEEP IT FROM GOING TOO MUCH FARTHER SOUTH FOR A WHILE. LATEST
SHORT TERM HI RES MODELS ARE STILL SHOWING CONVECTION STARTING
OVER THE NORTHERN FOOTHILLS FIRST THEN SPREADING SOUTH THROUGH THE
AFTERNOON AND EARLY EVENING. BEST CAPE VALUES STILL BETWEEN I76
AND I70 CORRIDORS. MAY SEE SOME STRONGER STORMS OVER OR JUST EAST
OF THE METRO AREAS...BUT WITH SUCH STRONG WINDS ALOFT...THESE WILL
BE SHORT LIVED AND MOVE EAST-NORTHEAST QUICKLY. HAVE UPDATED
TEMPERATURE FORECASTS TO REFLECT CURRENT TRENDS...OTHERWISE NO BIG
UPDATES NEEDED.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 409 AM MDT SAT JUN 14 2014

SURFACE COLD FRONT HAS PUSHED SOUTH JUST ACROSS THE WYOMING BORDER
EARLY THIS MORNING AND SHOULD REACH DENVER AROUND DAYBREAK. MAIN
CONCERN TODAY IS LOCATION OF FRONT AND INSTABILITY AXIS BY
AFTERNOON AND RESULTING SEVERE WEATHER THREAT.

AT THIS TIME...LOOKS LIKE FRONT WILL PROBABLY PUSH TOWARD THE
CREST OF THE PALMER DIVIDE THIS MORNING AND THEN STALL AS MIXING
INCREASES WITH DAYTIME HEATING. THIS SHOULD ALLOW FOR A PRETTY
SHARP CONTRAST IN DEWPOINTS FROM THE MUCH DRIER AIR SOUTH OF THE
FRONT TO THE BETTER MOISTURE NORTH OF IT. DEWPOINTS ALONG THE
FRONT RANGE WILL INCREASE INTO THE LOWER TO MID 40S BEHIND THE
FRONT...WITH HIGHER VALUES IN THE LOWER TO MID 50S HOLDING OVER
THE NORTHEAST CORNER OF THE STATE. AN INSTABILITY AXIS WITH CAPES
OF 1000-1800 J/KG SHOULD SET UP BY AFTERNOON FROM ROUGHLY DENVER
TO THE EAST. CONVECTIVE INHIBITION WILL ERODE ALONG THE FRONTAL
BOUNDARY...WHICH BY MID AFTERNOON SHOULD RESIDE FROM THE FRONT
RANGE FOOTHILLS SOUTHWARD TO NEAR THE PALMER DIVIDE...AND THEN
EAST TO NEAR LIMON. FIRST STORMS ARE EXPECTED TO DEVELOP IN/NEAR
THE NORTHERN FOOTHILLS BY EARLY AFTERNOON WHERE CAP IS
WEAKEST...AND THEN BY MID/LATE AFTERNOON ACROSS THE PLAINS.

STORMS WILL MOVE RAPIDLY NORTHEAST GIVEN STRENGTH OF MID LEVEL
FLOW. WIND SHEAR IS VERY STRONG TODAY WITH 0-6KM BULK SHEAR ON THE
ORDER OF 50-70 KTS. THE SHEAR IS ALMOST OVERWEIGHING THE
INSTABILITY BUT ENOUGH CAPE AND UPDRAFT STRENGTH TO SUPPORT
SUPERCELLS AND LARGE HAIL THREAT. AT THIS TIME...MAIN THREAT OF
SEVERE STORMS STILL LOOKS TO BE FROM NEAR OR JUST EAST OF DENVER
AND THEN SPREADING OUT TO AREAS ROUGHLY ALONG AND BETWEEN I-70 TO
THE SOUTH AND I-76 ON THE NORTH. STORM RELATIVE INFLOW IS NOT
CONDUCIVE TO TORNADOES TODAY GIVEN LOW LEVEL NORTHERLY FLOW...BUT
STILL A LOW THREAT IF A RIGHT MOVING SUPERCELL HUGS THE FRONTAL
BOUNDARY WHERE BETTER LOW LEVEL SHEAR PROFILE WILL EXIST.

COVERAGE OF THUNDERSTORMS SHOULD BE RELATIVELY HIGH THIS
AFTERNOON/EARLY EVENING GIVEN UNSEASONABLY STRONG Q-G LIFT AHEAD
OF APPROACHING TROUGH AND FAVORABLE LEFT EXIT REGION OF UPPER JET
CARVING JUST SOUTH OF US. HOWEVER...THREAT OF HEAVY RAINFALL IS
LOW AS STORM MOVEMENT IS EXPECTED TO BE 25-35 KTS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 409 AM MDT SAT JUN 14 2014

SUNDAY THROUGH TUESDAY WILL BE A RETURN TO DRIER WEATHER WITH
TEMPERATURES AROUND SEASONAL NORMALS. ALOFT...WESTERLY FLOW WILL
RETURN OVER COLORADO AS THE UPPER TROUGH MOVES OVER THE NORTHERN
PLAINS. TEMPERATURES AT LOW AND MID LEVELS ARE NOT EXPECTED TO
WARM UP UNTIL LATER MONDAY. TUESDAY MAY END UP BEING THE WARMEST
DAY OF THE WEEK AS ANOTHER TROUGH MOVES OVER THE STATE ON
WEDNESDAY WITH A RETURN OF COOLER TEMPERATURES AND UNSETTLED
WEATHER. WEDNESDAYS UPPER TROUGH LOOKS LIKE A SIMILAR SCENARIO TO
WHAT WE WILL HAVE TODAY AND TONIGHT. THE FLOW PATTERN IS QUITE
PROGRESSIVE THROUGH THE WEEK...AND BOTH TODAY AND WEDNESDAY WILL
SEE THE UPPER TROUGHS MOVING THROUGH QUICKLY. UPPER LEVEL RIDGING
MOVING OVER THE STATE FRIDAY WILL BRING TEMPERATURES BACK TO
NORMAL LEVELS AT THAT TIME. EACH OF THE MODELS SHOW ENOUGH
SIMILARITY TO HAVE CONFIDENCE IN THE FORECAST...BUT DETAILS LIKE
SHARPNESS AND DEPTH OF THE TROUGH KEEP US FROM GOING ANY HIGH
THAN A CHANCE OF THUNDERSTORMS DURING THE WEDNESDAY TIME FRAME.
MOUNTAIN AREAS MAY HAVE A SLIGHT CHANCE OF SHOWER ACTIVITY EACH
AFTERNOON OF THE WEEK BECAUSE...ELEVATED HEATING WILL BE ENOUGH TO
OVERCOME THE WEAK CAPPING ALOFT FROM THE LOW AMPLITUDE...NEARLY
ZONAL FLOW ACROSS THE STATE.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1023 AM MDT SAT JUN 14 2014

POST FRONTAL NORTH/NORTHEAST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON AT THE FRONT RANGE AIRPORTS WITH A FEW GUSTS TO AROUND
20 KTS POSSIBLE. THUNDERSTORM THREAT WILL INCREASE BY 21Z- 22Z AS
AIRMASS DESTABILIZES. UPPER LEVEL SUPPORT WARRANTS A HIGHER
COVERAGE AND CHANCE OF STORMS...ENOUGH TO KEEP TEMPO THUNDER IN
THE TAFS FOR FAVORED PERIOD OF 21Z-00Z. HAVE TURNED WINDS
NORTHERLY OVER THE AIRPORTS AROUND 00Z AS MODELS SHOWING A PUSH
FROM CONVECTION AT THIS TIME. AFTER 00Z...STORM CHANCES WILL
DECREASE RAPIDLY. VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION
OF MVFR CEILINGS/VSBYS IN STORMS. VARIABLE WIND GUSTS TO AROUND 35
KTS ALSO EXPECTED NEAR STORMS. DRAINAGE WINDS EXPECTED TONIGHT
WITH NORMAL DIURNAL WINDS AND ONLY HIGH CLOUDS WITH NO PRECIP
CHANCES ON SUNDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KRIEDERMAN
SHORT TERM...BARJENBRUCH
LONG TERM...DANKERS
AVIATION...KRIEDERMAN
Hazardous weather outlook, Jun 14, 10:57 AM MDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1057 AM MDT SAT JUN 14 2014

COZ030>051-151700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1057 AM MDT SAT JUN 14 2014

...SEVERE STORMS POSSIBLE FOR THE NORTHEASTERN PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS THIS
AFTERNOON AND EARLY EVENING AS MOISTURE AND INSTABILITY POOLS
ALONG AND JUST BEHIND THIS MORNINGS FRONT. EXPECT SCATTERED
STORMS TO FIRST DEVELOP IN AND NEAR THE NORTHERN FRONT RANGE
FOOTHILLS BY EARLY AFTERNOON...AND THEN ACROSS THE PLAINS BY MID
TO LATE AFTERNOON AND STRENGTHEN AS THEY SPREAD QUICKLY EAST AND
NORTHEAST. MID LEVEL WIND SHEAR IS VERY STRONG SO THE DEVELOPMENT
OF SUPERCELLS WITH LARGE HAIL IS THE PRIMARY THREAT TODAY. THERE
IS A LOW RISK OF A TORNADO IF A STORM MOVES EAST ALONG THE STALLED
FRONTAL BOUNDARY. THE MOST LIKELY AREA FOR SEVERE STORM
DEVELOPMENT WILL BE FROM NEAR OR JUST EAST OF DENVER TO THE EAST
AND NORTHEAST ACROSS THE NORTHEAST PLAINS OF COLORADO...MAINLY ALONG
AND BETWEEN INTERSTATES 70 AND 76.

STORMS WILL EXIT NORTHEAST COLORADO QUICKLY THIS EVENING WITH
COOLER TEMPERATURES EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOSTLY DRY CONDITIONS AND TEMPERATURES AROUND SEASONAL NORMALS
ARE EXPECTED SUNDAY THROUGH TUESDAY. THE NEXT CHANCE OF
THUNDERSTORMS WILL BE WEDNESDAY WHEN AN UPPER LEVEL WEATHER
DISTURBANCE WILL MOVE ACROSS THE STATE. SOME STRONG THUNDERSTORMS
WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. DRIER WEATHER
WILL RETURN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED BY 2 PM.

In the hours before

Local storm report, Jun 14, 2:48 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
248 PM MDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

RKOOPMEI
Local storm report, Jun 14, 2:49 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
249 PM MDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             LOVELAND                40.42N 105.07W
06/14/2014  M1.00 INCH       LARIMER            CO   AMATEUR RADIO

&&

RKOOPMEI
Special weather statement, Jun 14, 2:49 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
249 PM MDT SAT JUN 14 2014

COZ039-040-043-142130-
CENTRAL AND SOUTH WELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
249 PM MDT SAT JUN 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOULDER...
SOUTHWESTERN WELD...BROOMFIELD...NORTHEASTERN JEFFERSON...
NORTHWESTERN DENVER AND NORTHWESTERN ADAMS COUNTIES UNTIL 330 PM
MDT...

AT 249 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
PLATTEVILLE TO WESTMINSTER...AND MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL..WINDS IN EXCESS OF 30 MPH AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THORNTON...EASTERN ARVADA...WESTMINSTER...BROOMFIELD...NORTHEASTERN
COMMERCE CITY...NORTHGLENN...BRIGHTON...LAFAYETTE...LOUISVILLE...
ERIE...FEDERAL HEIGHTS...FIRESTONE...FREDERICK...FORT LUPTON...
LOCHBUIE...DACONO...PLATTEVILLE...HUDSON...MILTON RESERVOIR AND BARR
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY AFTERNOON FOR NORTHEAST COLORADO.

LAT...LON 4040 10440 3990 10475 3982 10522 4023 10490
TIME...MOT...LOC 2049Z 234DEG 31KT 4018 10489 3990 10510

BAKER
Special weather statement, Jun 14, 3:20 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SAT JUN 14 2014

COZ040-142145-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
320 PM MDT SAT JUN 14 2014

...SPECIAL WEATHER STATEMENT...

AT 319 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHEASTERN DENVER...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENVER...WESTERN AURORA AND SOUTHERN COMMERCE CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY AFTERNOON FOR NORTHEAST COLORADO.

LAT...LON 3966 10493 3972 10499 3985 10484 3975 10477
TIME...MOT...LOC 2119Z 224DEG 11KT 3974 10489

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:44 PM MDTSevere Thunderstorm WarningBOULarimer31 min
Jun 14, 2:49 PM MDTSpecial Weather StatementBOUBroomfield41 min
Jun 14, 3:00 PM MDTSevere Thunderstorm WarningBOUAdams, Denver, Weld30 min
Jun 14, 3:20 PM MDTSpecial Weather StatementBOUDenver25 min
Jun 14, 3:52 PM MDTSevere Thunderstorm WarningBOUArapahoe23 min
Jun 14, 4:21 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert24 min
Jun 14, 4:26 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe34 min
Jun 14, 4:41 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington34 min
Jun 14, 4:58 PM MDTTornado WarningBOULincoln32 min
Jun 14, 5:19 PM MDTTornado Warning Tornado observedBOULincoln, Washington26 min
Jun 14, 5:49 PM MDTSevere Thunderstorm WarningBOUWashington26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.